Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Intense cough that aggravates at night post gastric reflux treatment, occasional bubbly sputum. What is the cause?

I used to have gastric reflux especially at night but after a camera down my throat I was prescribed nexium and the reflux stopped. However, I started to have alot of mucas in my throat, which has now started to make me cough . This cough has lasted for about 4 years. I cough constantly and during the night. Sometimes it makes me sick, but I tend to bring up bubbly sputum . My GP keeps changing my medication , I seem to have had all the stomach pills going. Nothing makes any difference. Any ideas?
Asked On : Mon, 20 Aug 2012
Answers:  1 Views:  61
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Hi there.

Thanks for writing in.

I feel most of your symptoms are attributed to gastric reflux.

Try to follow the below mentioned measures:

1. If you are overweight, do try to reduce your weight.
2. Avoid deep fried ,oily food,spicy food, carbonated beverages, alcohol & smoking.
3. You could take pantoprazole 1 tab daily half an hour before breakfast for a month.
4. Do yoga/relaxation exercise to reduce stress. Stress also contributes to acidity.
5. Regular exercise 30-45 minutes daily for 5 days a week.
6. While sleeping, keep the head end slightly elevated.
7. Avoid lying down immediately after a meal. Wait for at least 2 hours after a meal before lying down.
8. Have smaller frequent meals rather than 3 large meals.
9. Have sips of water at regular intervals.

Hope this helps.

Dr. Divya Kuttikrishnan
Answered: Tue, 21 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor